Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A construction of simple principal right ideal domains

Author: P. M. Cohn
Journal: Proc. Amer. Math. Soc. 66 (1977), 217-222
MSC: Primary 16A40; Secondary 16A04
Correction: Proc. Amer. Math. Soc. 77 (1979), 40.
MathSciNet review: 0453805
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown how simple principal ideal domains can be obtained from any principal right ideal domain by localization. When no localization is needed one can, under favourable conditions, obtain a simple principal right (but not left) ideal domain, and an easy example is given.

References [Enhancements On Off] (What's this?)

  • [1] P. M. Cohn, Quadratic extensions of skew fields, Proc. London Math. Soc. (3) 11 (1961), 531-556. MR 0136633 (25:101)
  • [2] -, Free rings and their relations, LMS monographs, no. 2, Academic Press, London and New York, 1971. MR 0371938 (51:8155)
  • [3] J. H. Cozzens, Simple principal left ideal domains, J. Algebra 23 (1972), 66-75. MR 0320045 (47:8586)
  • [4] J. H. Cozzens and C. C. Faith, Simple Noetherian rings, Cambridge Tracts in Math., no. 69, Cambridge Univ. Press, 1975. MR 0396660 (53:522)
  • [5] N. Jacobson, Theory of rings, Math. Surveys, vol. 1, Amer. Math. Soc., Providence, R. I., 1943. MR 0008601 (5:31f)
  • [6] B. L. Osofsky, On twisted polynomial rings, J. Algebra 18 (1971), 597-607. MR 0280521 (43:6241)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A40, 16A04

Retrieve articles in all journals with MSC: 16A40, 16A04

Additional Information

Keywords: Principal ideal domain, simple Noetherian domain, skew polynomial ring, localization, right invariant element, formal Laurent series
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society